MAUDE Adverse Event Report: PERFUSION SYSTEMS SUCTION 12118 LV VENT 18FR PVC 20PK 17L; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS SUCTION 12118 LV VENT 18FR PVC 20PK 17L; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Model Number 12118
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Atrial Perforation (2511)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has not been received by medtronic and the investigation is in progress.Without the return of the product, no definitive conclusion can be made regarding the clinical observation.Should the product be returned, additional information received, or if the completed investigation yields new information, a follow up report will be submitted.
 
Event or Problem Description
Medtronic received information that during cannulation, the cannula was placed through the atrial septum and perforated the posterior wall of the left atrium of the heart.The surgeon sutured the wall of the atrium.There were no further adverse patient effects.
 
Additional Manufacturer Narrative
The device is not available for analysis because it was discarded by the customer.Without the return of the product, no definitive conclusion can be made regarding the clinical observation in this event.The device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified in the device history record that would have contributed to this event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
SUCTION 12118 LV VENT 18FR PVC 20PK 17L
Common Device Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key6696295
Report Number2184009-2017-00024
Device Sequence Number880746
Product Code DTS
UDI-Device Identifier20643169086702
UDI-Public20643169086702
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K834352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number12118
Device Catalogue Number12118
Device Lot Number2016081208
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer08/28/2017
Initial Report FDA Received Date07/09/2017
Supplement Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR